Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 61, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 13, 2007, 4:58 PM EDT for Brevard County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2007, 4:58 PM EDT (20:58 UTC)
- Expired
- Jul 13, 2007, 5:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 53 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1872 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 132058
SVRMLB
FLC009-132145-
/O.NEW.KMLB.SV.W.0061.070713T2058Z-070713T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
458 PM EDT FRI JUL 13 2007
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BREVARD COUNTY IN FLORIDA.
* UNTIL 545 PM EDT
* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
NORTHWEST OF KENNEDY SPACE CENTER...OR ABOUT 5 MILES NORTHEAST OF
TITUSVILLE AIRPORT...AND MOVING NORTH AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
TITUSVILLE...KLONDIKE BEACH...PLAYALINDA BEACH AND MERRITT ISLAND
WILDLIFE REFUGE
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2851 8083 2847 8069 2859 8057 2873 8069
2870 8084
$$
BRAGAW2 follow-up statements
000
WWUS52 KMLB 132124
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
524 PM EDT FRI JUL 13 2007
FLC009-132145-
/O.CON.KMLB.SV.W.0061.000000T0000Z-070713T2145Z/
BREVARD FL-
524 PM EDT FRI JUL 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTH CENTRAL BREVARD COUNTY...
AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM BETWEEN TITUSVILLE AND THE MERRITT
ISLAND WILDLIFE REFUGE...MOVING NORTH AT 5 MPH. AN ADDITIONAL STORM
HAD DEVELOPED TO THE WEST-SOUTHWEST BETWEEN STATE ROAD 50 AND THE
BEACH LINE EXPRESSWAY AND WAS MOVING NORTHEAST. THESE STORMS MAY
STRENGTHEN IF THEY MERGE.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KLONDIKE BEACH...PLAYALINDA BEACH AND LAGRANGE.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2851 8083 2847 8069 2859 8057 2873 8069
2870 8084
$$
BRAGAW000
WWUS52 KMLB 132145
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
545 PM EDT FRI JUL 13 2007
FLC009-132153-
/O.EXP.KMLB.SV.W.0061.000000T0000Z-070713T2145Z/
BREVARD FL-
545 PM EDT FRI JUL 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BREVARD COUNTY
HAS EXPIRED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING FOR NORTH CENTRAL BREVARD COUNTY HAD
WEAKENED BELOW SEVERE LEVELS...THUS THE WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 2851 8083 2847 8069 2859 8057 2873 8069
2870 8084
$$
BRAGAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:45 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 13, 1:45 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 145 PM EDT FRI JUL 13 2007 .DISCUSSION... CURRENT/TONIGHT...KMLB SHOWS CONVECTIVE PATTERN CONTINUES TO BE QUITE SIMILAR TO THIS TIME THU WITH BULK OF ACTIVITY POISED TO AFFECT AREAS NORTH OF THE I-4 COIRRIDOR ATTM BEFORE PROPAGATING FARTHER SOUTH/EAST INTO TEH REMAINDER OF THE CWA THROUGH LATE AFTN. WILL RUN WITH SIMILAR POPS (SLGT CHC) FOR A FEW HRS AFTER 00Z...BUT WILL RUN ZFP WITH A LATE AFTN PRE-1ST PERIOD. SAT...SURFACE LOW LEVEL RIDGE AXIS WILL REMAIN NEAR LAKE OKEECHOBEE FOR ONE MORE DAY WITH CONTINUED LIGHT SOUTHWEST STEERING FLOW ALOFT. DEEPEST MOISTURE...GREATEST LOW LEVEL CONVERGENCE AND A MID LEVEL TROUGH AXIS WILL LIE ACROSS OUR NORTHERN ZONES. WILL KEEP HIGHEST POPS NORTH AND TAPER DOWN TO HIGH END SCATTERED SOUTHWARD. CONVECTION WILL AGAIN GRADUALLY DECLINE THROUGH THE EVENING WITH MOST OF THE ACTIVITY DISSIPATED BY MIDNIGHT. SUN...THE SURFACE RIDGE AXIS WILL SLOWLY ADVANCE NORTHWARD INTO CENTRAL FLORIDA ON THIS DAY AS THE LIGHT STEERING FLOW BACKS TO MORE SOUTHERLY. A COLLISION OF BOTH EAST/WEST COAST SEA BREEZE BOUNDARIES WILL FAVOR INTERIOR REACHES FOR CONVECTION IN THE AFTERNOON/EVENING. OVERNIGHT THE SURFACE RIDGE AXIS NUDGES FURTHER NORTH INTO NORTH-CENTRAL FLORIDA. MON-FRI...DEEP LAYER RIDGING WITH WARMER TEMPERATURES ALOFT WILL EXPAND EASTWARD ACROSS THE PENINSULA DURING THIS PERIOD AND THE SURFACE RIDGE AXIS WILL REMAIN FIXATED ACROSS NORTH/NORTH-CENTRAL FLORIDA. DEEP EASTERLY FLOW DEVELOPS AND EXPECT THE EAST COAST SEA BREEZE TO MOVE INLAND EACH DAY WITH HIGHER END SCATTERED POPS FAVORING THE INTERIOR WITH LOWER END CLOSER TOWARDS THE COAST. TEMPERATURES TO REMAIN CLOSE TO CLIMO. && .AVIATION...18Z TAF FCST PROGS SCT TSRA TO AFFECT THE NRN AND INTR AERODROMES THROUGH ABOUT 21-22Z WITH ACTIVITY MOVING TWD MLB/VRB 22Z-24Z. IFR VSBYS LIKELY WITH GUSTS ABOVE 30KT PSBL. && .MARINE...SEAS AVERAGING 2-3 FT BUILDING TOWARDS 4 FT LATE TUE/WED. PERIODS OF WINDS IN THE FORECAST EITHER 5-10KT OR 10-15KT REMAINING BELOW SCEC THRESHOLDS. THE SURFACE RIDGE AXIS WILL MOVE FROM NEAR LAKE OKEE TO ACROSS NORTH FLORIDA EARLY NEXT WEEK AS A PERSISTENT ONSHORE FLOW REGIME WILL BE IN PLACE ALL OF NEXT WEEK. HIGHER POPS AND A THREAT FOR A FEW STRONGER STORMS TO MOVE OFFSHORE ON SAT AND AFTERWORDS ISOLD-SCT SHRA/TSRA ACTIVITY OVER THE COASTAL WATERS THROUGH THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 89 75 88 / 20 60 30 40 MCO 75 91 74 91 / 20 60 30 50 MLB 75 91 75 89 / 20 50 20 40 VRB 74 91 75 90 / 20 50 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...CRISTALDI LONG TERM....SEDLOCK
Hazardous weather outlook, Jul 13, 5:01 AM EDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 501 AM EDT FRI JUL 13 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 132000- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 501 AM EDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... BROAD LOW PRESSURE OVER THE EASTERN US WILL KEEP A SOUTHWEST WIND FLOW OVER THE REGION. THE EAST COAST SEA BREEZE SHOULD FORM DURING THE AFTERNOON AND INITIATE A FEW LIGHTNING STORMS. STORMS ARE EXPECTED TO INCREASE IN COVERAGE DURING THE LATE AFTERNOON AS NUMEROUS BOUNDARIES INTERACT...ESPECIALLY NEAR THE EAST COAST. THE MAIN HAZARD FROM ISOLATED STRONG STORMS WILL BE FREQUENT LIGHTNING STRIKES. RAINFALL AMOUNTS AROUND 2 INCHES IN A FEW SPOTS ALONG WITH WIND GUSTS TO 40 MPH. ...MARINE THUNDERSTORM GUST IMPACT... STORMS THAT FORM OVER THE MAINLAND SHOULD MOVE EAST AT 10 KNOTS... AND CROSS THE COAST DURING THE LATE AFTERNOON AND EARLY THIS EVENING...ESPECIALLY NORTH OF PORT CANAVERAL. A FEW ARE EXPECTED TO PRODUCE FREQUENT LIGHTNING STRIKES AND WIND GUSTS OF 35 TO 40 KNOTS. ...WATERSPOUT IMPACT... THERE WILL BE A CHANCE OF A BRIEF WATERSPOUT IN A FEW OF THE STRONGER STORMS TODAY AT THE COAST. WATERSPOUTS ARE CAPABLE OF OVERTURNING SMALL CRAFT AND CAN CAUSE MINOR DAMAGE TO STRUCTURES AND TOSS UNSECURED ITEMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SOUTHWEST FLOW WILL PERSIST INTO THE WEEKEND WITH SCATTERED MAINLY AFTERNOON STORMS EXPECTED ACROSS THE AREA THROUGH SATURDAY. THE ATLANTIC HIGH PRESSURE RIDGE IS FORECAST TO BEGIN PUSHING BACK NORTHWARD OVER CENTRAL FLORIDA...WHICH WOULD START TO FOCUS ISOLATED STORMS MORE OVER INTERIOR SECTIONS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. PENDERGRAST
In the hours before
Special weather statement, Jul 13, 1:32 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 132 PM EDT FRI JUL 13 2007 FLZ044-144-131815- NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY- 132 PM EDT FRI JUL 13 2007 ...STRONG THUNDERSTORMS AFFECTING CENTRAL LAKE COUNTY... AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER FRUITLAND PARK...MOVING EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE MID FLORIDA LAKES. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BRAGAW
Special weather statement, Jul 13, 1:35 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 135 PM EDT FRI JUL 13 2007 FLZ041-044-131815- INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 135 PM EDT FRI JUL 13 2007 ...STRONG THUNDERSTORMS AFFECTING EXTREME NORTH CENTRAL LAKE COUNTY...WEST CENTRAL VOLUSIA COUNTY... AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 8 MILES SOUTHWEST OF LAKE GEORGE...MOVING EAST AT 15 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BRAGAW
Special weather statement, Jul 13, 2:21 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 221 PM EDT FRI JUL 13 2007 FLZ041-044-131900- INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 221 PM EDT FRI JUL 13 2007 ...STRONG THUNDERSTORMS AFFECTING NORTHEASTERN LAKE COUNTY...CENTRAL VOLUSIA COUNTY... AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRING OF DEVELOPING THUNDERSTORMS EXTENDING FROM ZELLWOOD IN NORTH ORANGE COUNTY...TO DELAND IN WEST VOLUSIA COUNTY. THE STORMS WERE MOVING NORTHEAST AT 10 TO 15 MPH. THE PRIMARY THREAT WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITIES TO LESS THAN A MILE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. BRAGAW
Local storm report, Jul 13, 3:00 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
300 PM EDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND GST DE LAND 29.04N 81.30W
07/13/2007 U0 MPH VOLUSIA FL TRAINED SPOTTER
12-14 INCH DIAMETER TREE BLOWN DOWN ONTO ROAD. STRONG
WINDS LASTED 2-3 MINUTES.
&&
JRCLocal storm report, Jul 13, 4:24 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
424 PM EDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM DOWNBURST 6 ENE TITUSVILLE 28.62N 80.73W
07/13/2007 BREVARD FL AWOS
TTS AWOS / SHUTTLE LANDING FACILITY OBSERVED 64 KNOT/74
MPH WIND GUST.
&&
JRCThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:45 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jul 13, 3:59 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 61 min |
| Jul 13, 4:04 PM EDT | Special Marine Warning | MLB | 116 min | |
| Jul 13, 4:10 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 50 min |
| Jul 13, 5:07 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 53 min |
| Jul 13, 5:26 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.